Alert archive / West Virginia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 7, 2004, 3:02 PM EDT for Ritchie County, Wirt County, Wood County, West Virginia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2004, 3:02 PM EDT (19:02 UTC)
- Expired
- May 7, 2004, 3:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
Counties Ritchie County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 104 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 11:00 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
940
WUUS51 KRLX 071902
SVRRLX
WVC085-105-107-071930-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
301 PM EDT FRI MAY 7 2004
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RITCHIE COUNTY IN WEST VIRGINIA...
WIRT COUNTY IN WEST VIRGINIA...
WOOD COUNTY IN WEST VIRGINIA...
* UNTIL 330 PM EDT...
* AT 258 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES EAST OF PARKERSBURG...MOVING EAST
AT 45 TO 50 MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...ELIZABETH...
HARRISVILLE...LUBECK...MINERALWELLS AND NORTH BEND STATE PARK.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3932 8143 3919 8176 3906 8163 3900 8136
3908 8108 3917 8096 3931 8106 3929 8126
$$
KTBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 1:40 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 7, 1:40 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 140 PM EDT FRI MAY 7 2004 .UPDATED FOR AVIATION AND DISCUSSION... COOL FRONT SAGGING SOUTHEAST ACROSS THE NORTHERN HALF OF THE AREA THIS AFTERNOON WILL BE A FOCUS FOR SOME STRONG THUNDERSTORMS. OTHERWISE...SCATTERED THUNDERSTORMS MAY POP UP OVER CENTRAL SECTIONS THIS AFTERNOON. HAVE UPDATED FOR SEVERE THUNDERSTORM WATCH ACROSS THE NORTH THIS AFTERNOON. JMV && .PREVIOUS DISCUSSION... 350 AM EDT FRI MAY 7 2004 TODAY THROUGH SATURDAY.... WILL STAY CLOSER TO THE WARMER MET TEMP GUIDANCE FOR TODAY AND SATURDAY...WITH PLENTY OF WARM AIR ANCHORING IN. WITH MOSTLY SUNNY SKIES REMAINING ACROSS MUCH OF THE AREA THROUGH THE EARLY AFTERNOON HOURS...WE SHOULD TOP OUT IN THE UPPER 70S AND LOWER 80S. HAVE ALSO SLOWED DOWN APPROACHING PRECIPITATION AND CLOUDS FROM SINKING FRONT. BELIEVE THAT VA COUNTIES WILL REMAIN RAIN FREE FOR MUCH OF THIS TIME PERIOD. HOWEVER...FOR THE REMAINDER OF THE CWA THE POTENTIAL EXISTS FOR AFTERNOON AND EVENING THUNDERSTORMS. OHIO COUNTIES...AND NORTH CENTRAL WEST VIRGINIA LOOK TO BE THE MAIN AREAS OF EXPECTED DEVELOPMENT THIS AFTERNOON...AS THUNDERSTORMS REMAIN ALONG THE FRONT...AND SINK SOUTHWARD TOWARDS THE CWA. LIGHT WINDS AND PLENTY OF MOISTURE HANGING AROUND OVERNIGHT...BRIEFLY THOUGHT ABOUT THE POSSIBILITY OF FOG ACROSS THE AREA. LIMITED FOG EXPECTED DUE TO MORE CLOUDS REMAINING OVERNIGHT ACROSS THE NORTHERN HALF OF THE CWA. SUNDAY THROUGH THURSDAY... RIDGING IN PLACE FOR SUNDAY SHOULD KEEP CWA DRY. FRONTAL BOUNDARY TO OUR NORTH WILL GRADUALLY MAKE ITS WAY TOWARDS THE CWA MONDAY INTO TUESDAY AS UPPER LEVEL SYSTEM PASS TO OUR NORTH. SLIGHT CHC TO CHC POPS MAINLY NORTH IN RESPONSE TO THIS. BOUNDARY LIFTS NORTH ON WEDNESDAY AS RIDGE BUILDS OVER THE SOUTHEAST DURING THE REST OF THE FCST PERIOD IN RESPONSE TO A DEVELOPING WEST COAST TROF. PREVIOUS FORECAST TEMPS IN LINE WITH THE EXPECTED PATTERN AND ONLY MADE A FEW TWEAKS. KF/JS && .AVIATION... 140 PM EDT FRI MAY 7 2004 A COOL FRONT WILL SAG SOUTHEAST THROUGH MUCH OF THE AREA THIS AFTERNOON AND EVENING. THERE WILL BE THUNDERSTORMS MAINLY ALONG THE FRONT AFFECTING PKB...CKB...AND EKN BETWEEN 19Z AND 22Z. ELSEWHERE...OTHER THAN A WIND SHIFT TO THE NORTH AND NORTHEAST WITH THE FRONT...GENERALLY VFR CONDITIONS WITH A DOMINANT MID LEVEL CLOUD DECK AROUND 8-10 FEET THROUGH THE NIGHT. FRONT PULLS BACK NORTH BY AROUND 12Z SATURDAY MORNING...BUT PREDOMINANT VFR CONDITIONS STILL EXPECTED ON SATURDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. VA...NONE. KY...NONE. OH...NONE. &&
Hazardous weather outlook, May 7, 5:00 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 500 AM EDT FRI MAY 7 2004 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-062300- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA-CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV-FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV-JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV-LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH-NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV-RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV-VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV-WYOMING WV 500 AM EDT FRI MAY 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO...NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... A WEAK FRONTAL BOUNDARY WILL SLIDE SOUTH INTO CENTRAL WEST VIRGINIA AND SOUTHERN OHIO FRIDAY AFTERNOON. THIS WILL PROVIDE AN OPPORTUNITY FOR SOME SEVERE WEATHER DURING THE AFTERNOON AND EVENING. WHILE THE CHANCES FOR PRECIPITATION ARE ON THE LOW SIDE...ANY THUNDERSTORM THAT DOES DEVELOP IN THIS ENVIRONMENT WILL HAVE LOTS OF MOISTURE AND ENERGY TO FEED UPON. THE PRIMARY THREATS FROM ANY THUNDERSTORMS WOULD BE HAIL AND GUST WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 7, 12:35 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1235 PM EDT FRI MAY 7 2004 WVZ002>004-007>012-016>023-028>032-039>041-047>055-071715- BARBOUR WV-BRAXTON WV-BROOKE WV-CALHOUN WV-DODDRIDGE WV-GILMER WV- GRANT WV-HAMPSHIRE WV-HARDY WV-HARRISON WV-JACKSON WV-LEWIS WV- MARION WV-MARSHALL WV-MASON WV-MINERAL WV-MONONGALIA WV-MORGAN WV- OHIO WV-PENDLETON WV-PLEASANTS WV-PRESTON WV-RANDOLPH WV-RITCHIE WV- ROANE WV-TAYLOR WV-TUCKER WV-TYLER WV-UPSHUR WV-WETZEL WV-WIRT WV- WOOD WV- INCLUDING THE CITIES OF...BUCKHANNON...CLARKSBURG...EDEN... ELIZABETH...ELKINS...FAIRMONT...GLENVILLE...GRAFTON...GRANTSVILLE... HARRISVILLE...JACKSONBURG...MIDDLEBOURNE...NEW MARTINSVILLE... PARKERSBURG...PARSONS...PHILIPPI...POINT PLEASANT...RIPLEY... SPENCER...STONEWALL JACKSON LAKE ST...SUTTON...WEST LIBERTY... WEST UNION AND WESTON 1235 PM EDT FRI MAY 7 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF SOUTHEAST OHIO. AT 12:30 PM...SHOWERS AND THUNDERSTORMS WERE NORTH AND WEST OF COLUMBUS...MOVING TOWARD THE SOUTHEAST NEAR 40 MPH. GUSTY SHOWERS AND THUNDERSTORMS COULD REACH PERRY COUNTY AFTER 1:30 PM...AND INTO MORGAN AND ATHENS COUNTIES TOWARD 3 OCLOCK THIS AFTERNOON. KEEP AN EYE ON THE WESTERN HORIZON...SEEK SHELTER INDOORS WHEN LIGHTNING IS SEEN OR THUNDER IS HEARD. KTB
Special weather statement, May 7, 1:41 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 141 PM EDT FRI MAY 7 2004 OHZ066-071815- PERRY OH- INCLUDING THE CITIES OF...NEW LEXINGTON 141 PM EDT FRI MAY 7 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... SHOWERS AND THUNDERSTORMS WILL RACE FROM WEST TO EAST...ACROSS PERRY COUNTY BETWEEN 2 OCLOCK AND 2:30 PM. BRIEF WIND GUSTS OF 30 TO 40 MPH ARE LIKELY...AND MAY CAUSE SMALL TREE LIMBS TO BREAK OFF. SECURE LOOSE OBJECTS... ESPECIALLY AROUND CONSTRUCTION SITES. KTB
Special weather statement, May 7, 2:07 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 207 PM EDT FRI MAY 7 2004 OHZ067-075-076-071900- ATHENS OH-MORGAN OH-WASHINGTON OH- INCLUDING THE CITIES OF...ATHENS AND MARIETTA 207 PM EDT FRI MAY 7 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... SHOWERS AND THUNDERSTORMS WILL RACE FROM WEST TO EAST...ACROSS MORGAN AND ATHENS BETWEEN 2:15 AND 3:15 PM...THEN AFFECT WASHINGTON COUNTY BETWEEN 2:45 AND 4 PM. BRIEF WIND GUSTS OF 30 TO 40 MPH ARE LIKELY. THESE WINDS MAY CAUSE SMALL TREE LIMBS TO BREAK OFF. SECURE LOOSE OBJECTS... ESPECIALLY AROUND CONSTRUCTION SITES. KTB
Special weather statement, May 7, 2:41 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 241 PM EDT FRI MAY 7 2004 OHZ085-WVZ008>011-017-019-071927- JACKSON WV-MEIGS OH-PLEASANTS WV-RITCHIE WV-TYLER WV-WIRT WV-WOOD WV- INCLUDING THE CITIES OF...ELIZABETH...HARRISVILLE...MIDDLEBOURNE... PARKERSBURG...POMEROY AND RIPLEY 241 PM EDT FRI MAY 7 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. AT 2:30 PM...GUSTY SHOWERS AND THUNDERSTORMS WERE RACING ACROSS ATHENS AND WASHINGTON COUNTIES IN EASTERN OHIO. BETWEEN 2:45 PM AND 4 OCLOCK...THESE STORMS WILL AFFECT MEIGS COUNTY OHIO...PLUS TYLER...PLEASANTS...WOOD...WIRT...RITHIE... DODDRIDGE... AND JACKSON COUNTIES IN WEST VIRGINIA. BRIEF WIND GUSTS...AROUND 40 MPH ARE LIKELY. THESE WINDS MAY CAUSE SMALL TREE LIMBS TO BREAK OFF. SECURE LOOSE OBJECTS... ESPECIALLY AROUND CONSTRUCTION SITES. TEMPERATURES WILL ALSO DROP SHARPLY. SEEK SHELTER INDOORS. THESE STORMS MAY GET STRONGER...IF SO...SEVERE THUNDERSTORMS WARNINGS WOULD BE ISSUED FOR THE MOST INTENSE STORMS. KTB
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:00 PM EDT | Severe Thunderstorm Warning | RLX | Lewis | 30 min |
| May 7, 4:09 PM EDT | Severe Thunderstorm Warning | RLX | Harrison, Taylor | 21 min |
| May 7, 4:19 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Upshur | 41 min |
| May 7, 4:40 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 50 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.